Language

Donald Trump’s COVID-19 Treatment Through The Steroid Dexamethasone Can Cause “Mental Health Side Effects”

By webmanager, Huff Post 6th Oct 20 2:29 pm

©HuffPost US

A doctor told CNN on Sunday that the drugs that are currently given to President Donald Trump to treat COVID-19 severity could have some serious side-effects, such as mania, delirum, and psychosis.

Dr. Megan Ranney, an emergency physician and associate professor at Brown University, talked about the “very complex regimen of medications” the president is currently taking.

“Two of them, remdesivir and dexamethasone, are medications that we give in our hospital, even in our emergency department, with really sick patients with COVID-19,” she told, noting that those medications are usually only for “seriously ill patients.”

She further added that all of the medications President Trump is taking can have side effects and warned that dexamethsaone “is known to have mental health side effects.”

“It can cause psychosis. It can cause delirium. It can cause mania,” Ranney said. “I would never want to say the president is experiencing steroid-induced psychosis, but it is certainly concerning to see some of his actions today in the wake of this potentially deadly diagnosis and infectious disease.”

Stanford Professor Michele Dauber twitted her experience with the drug, claiming that it “seriously messes with your mind” and that she “could not wait to get off it.”

“In addition to warning of mood changes my surgeon told me it makes you feel like I could bike up Mt. Tam or run a marathon right after brain surgery when I still had staples in my head,” she wrote.

Dr. Paul Summergrad, the chair of psychiatry at Tufts University, tweeted that when “added to the risk of COVID related neuropsychiatric symptoms/severe delirium,” the drug’s ability to cause “frank mania, or more severe depressive states” should prompt the press “to be asking the medical team how they are formally monitoring his mental status.”

Share This Story

More For You

PM Modi pulls up BJP MPs
The Times of India